1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.

Naxolone + Anaesthesia/Sleep

Discussion in 'Opiate & Opioid addiction' started by darawk, Nov 3, 2006.

  1. darawk

    darawk Gold Member

    Reputation Points:
    Oct 23, 2006
    Naxolone is a µ-opioid antagonist used in the treatment of opiate overdoses. It also has the side effect of artificially inducing withdrawals(It can actually induce them in people who have never taken opiates, by antagonizing endorphins). So, my theory is relatively simple. Induce withdrawals in an opiate addict via treatment with naxolone and sedate them for a couple of days until the body becomes "re-adjusted" to the normalized mu-activity.

    Am I totally tripping right now or would this work wonders?

    EDIT: Heh, nvm. Looks like most prescription opiate addiction treatments are brand-name versions of naxolone/naltrexone. But still, the user shouldn't actually have to undergo the withdrawals. They could be sedated with benzos and the opiate sensitivity would still re-adjust just fine.
  2. Forthesevenlakes

    Forthesevenlakes Platinum Member

    Reputation Points:
    Feb 26, 2006
    Actually, you's idea isn't a bad one, and was used in the past. However it has fallen out of favor somewhat after it was discovered that some of the treatment subjects were experiencing the rare but undesirable side-effect of death. Withdrawal is not easy on the body and while benzos are relatively safe, and used by people to help cope with w/d symptoms, the enormous strain mixed with a combination of drugs can kill someone. I am thinking though that some of the deaths may have been from the use of older sedatives like barbiturates, which actually can be quite lethal when taken alone and in lower doses. The ratio of effective dose to lethal dose is quite large.
  3. acolon_5

    acolon_5 Gold Member

    Reputation Points:
    Sep 26, 2005
    from Maryland, U.S.A.
    This is a treatment method that is going for $15,000. They knock you out and put your body though this "quick withdrawl" using Nalaxone....It has been proven to be quite risky and the recovery rate is VERY low. People tend to go back on the opiate pretty quick after this. IBOGAINE however is showing amazing potential.
  4. ex-junkie

    ex-junkie Palladium Member

    Reputation Points:
    Feb 23, 2009
    from Australia
    old thread, interesting topic...

    rapid detox isnt done so much thesedays because the success rate is so low, and its a HORRIBLE experience to put ones body through.

    most places do knock their patients out for the entirety, but its still a horrible thing to endure. there were some videos of people going through rapid detox, showed before, during and after, that i watched some years ago.

    if anybody is considering going down this route, then i suggest you watch some of the videos first. the videos i watched HAD knocked the patients completely out, and it was still fucking horrid to watch.

    judging on the success rate alone, its a waste of money that would be better spent relocating and starting afresh. ;)